Heavy Snow, Adams
- When
- February 21, 1:00 AM CST to February 22, 3:00 AM CST
- Where
- Adams forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
Snowfall around 8 inches fell across Adams County, IL.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Snowfall around 8 inches fell across Adams County, IL.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 20, 11:31 PM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1131 PM CST SAT FEB 20 2010
.UPDATE...
/957 PM CST SAT FEB 20 2010/
FOR THE REST OF TONIGHT HAVE ESSENTIALLY WENT WITH STEADY STATE PRECIP
TYPE...WITH ALL SNOW IN OUR FAR NW COUNTIES...A MIX GRADUALLY
TRENDING TO MORE RAIN ALONG A COU-TAZ LINE...AND THEN ALL RAIN
SOUTH OF THIS LINE. THINK THAT MOST OF THE ACCUMULATION TONIGHT
WILL BE ON THE LIGHT SIDE...GENERALLY AN INCH OR LESS.
HAVE ALSO MADE SOME ALTERATIONS TO SUNDAY...AS 00Z NAM AND GFS ARE
COMING IN JUST A BIT COLDER IN OUR N AREAS. HAVE STAYED WITH ALL
SNOW IN OUR FAR NW COUNTIES...BUT TRENDED FORECAST JUST A BIT
COLDER FROM NEAR MEXICO TO PPQ BY HOLDING ONTO A WINTERY MIX
THROUGHOUT THE DAY. HOPEFULLY...MID SHIFT MAY BE ABLE TO FINE-TUNE
THIS A BIT MORE WHEN THEY GET A CHANCE TO THOROUGHLY ANALYZE 00Z
MODEL RUNS.
TRUETT
&&
.DISCUSSION...
/407 PM CST SAT FEB 20 2010/
PRIMARY FOCUS FOR THIS FCST PCKG IS IMPENDING WINTER WEATHER EVENT
ACROSS THE CENTRAL CONUS. UPPER LVL CIRCULATION CENTER OF THIS
SYSTEM WAS VISIBLE ON AFTN WATER VAPOR IMAGERY OVER SRN AZ ALONG
THE US/MEXICO BORDER. SATELLITE IMAGERY AND SFC ANALYSIS SHOWED A
SFC BAROCLINIC ZONE STRETCHED FM OK THROUGH SWRN MO AND INTO SRN
IL. THIS ZONE WILL SHARPEN AS DVLPG LOW PRES INDUCES SLY FLOW OVER
THE SRN PLAINS AND WARM MOIST AIR IS ADVECTED NWD. MODEL GUIDANCE
HAS CONTINUED TO TREND NWD WITH TIME WITH 20/09Z SREF AND 20/12Z
GFS/NAM/GEM/UKMET RUNS DEPICTING SYNOPTICALLY IDENTICAL H85 LOW
TRACKS. MODELS ARE IN GENERAL AGREEMENT THAT THE SFC LOW WILL
TRACK NEWD FM TX/OK THROUGH CENTRAL MO AND INTO IL. CURRENT
THINKING IS THAT WITH SFC FREEZING LINE REMAINING NEARLY
STATIONARY FROM NEAR MOBERLY MO TO NEAR QUINCY IL...PROLONGED FZRA
IS UNLIKELY ACROSS THE CWA AND DOMINANT PTYPE IS LIKELY TO BE RAIN
ACROSS THE SOUTH...SNOW ACROSS THE NORTHWEST...AND A TRANSITION
ZONE OF ICE PELLETS /SLEET/ BETWEEN THEM WITH -RA EVENTUALLY
CHANGING TO -SN BEHIND THE DEPARTING CYCLONE. SOME PARTS OF NRN
AND NERN MO WILL RECEIVE SIGNIFICANT SNOWFALL ACCUMULATIONS BUT
THE HIGHEST TOTALS WILL LIKELY BE TO OUR WEST. WITH PW VALUES FCST
TO BE NEARLY 0.8 INCHES ACROSS THE CWA FOR THE DURATION OF THE
EVENT...AROUND A HALF INCH OF ACCUMULATING SLEET IS EXPECTED
ACROSS PARTS OF NRN MO/FAR WRN IL. HAVE ISSUED A WINTER STORM
WARNING FOR THOSE COUNTIES EXPECTED TO RECEIVE AT LEAST 6 INCHES
OF SNOW AND/OR LESSER AMOUNTS OF SNOW MIXED WITH HALF AN INCH OF
SLEET. FARTHER SOUTH /INCLUDING THE STL METRO AREA/...THE DOMINANT
PTYPE IS LIKELY TO BE RAIN CHANGING OVER TO SNOW ON THE BACK SIDE
OF THE DEPARTING SYSTEM. WILL DEFER ANY DECISIONS ON FLOODING
HEADLINES TO THE NEXT SHIFT.
KANOFSKY
&&
.AVIATION...
/1123 PM CST SAT FEB 20 2010/
KSTL...CEILINGS HAVE REFUSED TO LOWER THIS EVENING WITH MAIN
THRUST AND FOCUS OF PRECIPITATION REMAINING NORTH OF THE TERMINAL.
SOME SIGNS THAT THINGS ARE BEGINNING TO LOWER WITH FEW/SCT009
BEING REPORTED AT KSUS AND KSET. WILL SLOWLY LOWER THE CEILINGS TO
MVFR AND IFR OVERNIGHT AND SUNDAY MORNING...WITH HEAVIEST RAIN
EXPECTED TO IMPACT TERMINAL LATE TOMORROW AFTERNOON AND EVENING
AHEAD OF THE LOW PRESSURE. HAVE INTRODUCED SNOW TO THE LAST FEW
HOURS OF THE FORECAST AS MODEL SOUNDINGS INDICATE THE COLUMN WILL
COOL BELOW FREEZING AT THE TAIL END OF THE PRECIPITATION.
FOR THE REMAINING AREA...IFR CONDITIONS EXIST NORTH AND WEST OF
THE ST. LOUIS AREA WITH A WINTRY MIX OF RAIN...SLEET AND SNOW
TRANSITIONING TO ALL SNOW ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS. AT THIS TIME IT APPEARS THAT KUIN WILL REMAIN
SNOW...POSSIBLY MIXING WITH SLEET DURING THE DAY ON SUNDAY.
SIGNIFICANT SNOW ACCUMULATION IS LIKELY WITH LIFR CONDITIONS
DURING PERIODS OF MODERATE TO POTENTIALLY HEAVY SNOWFALL.
KCOU WILL SEE RAIN TONIGHT AND SUNDAY...BEFORE CHANGING TO SNOW
SUNDAY EVENING. MINOR SNOW ACCUMULATION AND REDUCED VISIBILITY IS
POSSIBLE TOMORROW EVENING WITH THE TAIL END OF THE PRECIPITATION.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR KNOX-LEWIS-MARION-
SHELBY.
WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR MONROE-PIKE-
RALLS.
IL...WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR ADAMS IL-BROWN IL.
WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR PIKE IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 431 PM CST SAT FEB 20 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 431 PM CST SAT FEB 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SNOW AND SLEET WILL DEVELOP OVER PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS LATE THIS EVENING AND CONTINUE THROUGH THE NIGHT. A WINTER STORM WARNING AND A WINTER WEATHER ADVISORY HAVE BEEN ISSUED FOR THESE AREAS FROM MIDNIGHT TONIGHT THROUGH EARLY MONDAY MORNING. PLEASE SEE THE APPROPRIATE WINTER WEATHER PRODUCTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MIX OF SLEET AND SNOW WILL CONTINUE OVER PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS ON SUNDAY. THE PRECIPITATION WILL CHANGE TO ALL SNOW AND SPREAD SOUTHEAST TO INCLUDE ALL OF THE AREA ON SUNDAY NIGHT. PLEASE SEE THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY FOR MORE DETAILS. WHERE IT DOES NOT SNOW...FORECAST RAINFALL AMOUNTS THROUGH THE WEEKEND WILL EXCEED AN INCH IN SOME LOCATIONS. THIS MAY CAUSE RISES ON AREA CREEKS...STREAMS AND RIVERS. STANDING WATER IN LOW LYING AREAS MAY ALSO OCCUR DUE TO THE FROZEN GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT THE ONSET OF WINTER PRECIPITATION AND SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1141 PM CST SAT FEB 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM SNOW QUINCY 39.93N 91.39W
02/20/2010 E1.0 INCH ADAMS IL TRAINED SPOTTER
IN DOWNTOWN QUINCY
&&
TRUETTThe national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218338.